Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 6, 2021Clarke County, Jackson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 9:53 PM EDT for Clarke County, Jackson County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 9:53 PM EDT (01:53 UTC)
Expired
Jun 6, 2021, 10:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Clarke County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

082 
WWUS82 KFFC 070153
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
953 PM EDT Sun Jun 6 2021
 
GAZ025-027-036-037-070230-
Madison GA-Jackson GA-Clarke GA-Oconee GA-
953 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 1030
PM EDT...

At 952 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving north at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Athens, Arcade, Nicholson, Bogart, Athens-Clarke
County, Westgate Park, James Holland Youth Sports Cmpx, Bear Creek
Reservoir, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Barretts Mill, Apple Valley and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3411 8330 3391 8337 3393 8355 3396 8355
      3397 8354 3401 8356 3415 8357 3419 8342
TIME...MOT...LOC 0152Z 190DEG 23KT 3400 8346 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 8:00 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 6, 8:00 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
800 PM EDT Sun Jun 6 2021

.UPDATE...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 345 PM EDT Sun Jun 6 2021/

SHORT TERM /Tonight through Monday Night/...
Current mosaic radar loop shows some scattered showers and
isolated thunderstorms developing over the area. Moist southerly
flow has set up across the region as the next wave is moving
northward out of the gulf across MS/AL. Things are still fairly
stable across the state as a Bermuda ridge just off the eastern
seaboard has pushed in across the area from the east. Expecting a
bit more diurnally driven instability to develop Monday as the
ridge does weaken a bit. PW values remain in the 1.75 to 2 inch
range through the short term so any storms that do develop are
expected to drop a decent amount of precip. In general, conditions
remain in place to keep likely pops across the area Today and
again Monday during the daylight hours with chance pops at night.
Layers of mid/high clouds and east to southeast winds should help
keep max temperatures in the low 80s far north to low 90s east
central Monday. Lows tonight and Monday night will dip into the
60s to near 70.

01

&&

LONG TERM /Tuesday through Sunday/...
For the first part of the long term period, the meandering upper-
level cut-off low (located roughly over MO/IA/IL at the start of the
period) will transition to an open wave and shift eastward.
Meanwhile, mid- and low-level southerly flow will continue to advect
Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches
(around the maximum moving average per FFC sounding climatology). Am
maintaining high-end chance to likely PoPs for Tuesday, Wednesday,
and Thursday given the upper-level troughing and tropical air mass
in place. The focus for the precip over these three days will be
across northern GA, closer to the weak upper-level low.
Specifically, WPC QPF through the long term period shows a rainfall
maximum over the higher elevations of north GA. Day 3-7 storm total
rainfall is forecast to be 1.0 to 2.0 inches across the higher
terrain, with 0.25 to 0.75 inch across the rest of the CWA.

The GFS and ECMWF signal a transition to northwesterly upper flow
over the course of Friday and Saturday, with upper disturbances
diving southeastward and potentially impacting the CWA. The timing
of said disturbances, however, varies amongst the models. Given this
is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at
high-end chance to low-end likely across northern GA.

No organized or widespread severe weather is forecast at this time,
though a few strong to severe storms cannot be ruled out each day.
The main threats with storms each day will be frequent lightning,
gusty winds, and locally heavy rainfall. High and low temps will
remain at least a few degrees above average through the period given
the warm, soupy air mass in place.

Martin

&&

.AVIATION...
00Z Update...
Initial conditions mainly VFR but could have some cig/vsby
lowering with showers and TSRA as several clusters are pushing
northward this evening. Various possible timing across the sites
but for KATL it looks like greatest chance for TSRA will be
01-03z. Could have lingering precip beyond but not confident
if any prevailing beyond into overnight. Expecting some IFR cigs
near 700 ft for the morning across northern sites and MVFR for
southern. Places that get heavier precip could have overnight
reduced VSBYs also. Scattered showers/TSRA again for Monday so
have VCSH and prob30 TSRA for afternoon. Winds mainly on SE side
3-5 kts thru overnight then 7-8 kts Monday. Higher winds and VRB
gusts possible with any TSRA.

//ATL Confidence...00Z Update...
Medium on overnight precip coverage, and VSBY trends.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  67  83 /  50  80  50  80
Atlanta         69  81  68  83 /  50  80  50  80
Blairsville     65  76  64  78 /  50  80  60  80
Cartersville    68  81  67  84 /  50  80  50  80
Columbus        70  84  69  88 /  50  80  50  60
Gainesville     68  79  67  80 /  50  80  60  80
Macon           69  85  68  88 /  50  70  50  60
Rome            69  81  68  85 /  60  80  50  80
Peachtree City  68  81  67  85 /  50  80  50  70
Vidalia         72  86  70  88 /  50  70  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Jun 6, 7:27 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
727 PM EDT Sun Jun 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
727 PM EDT Sun Jun 6 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Showers and a few thunderstorms, mainly over middle Georgia, will
gradually diminish this evening. Locally heavy rain, lightning, and
brief wind gusts of up to 40 mph will be the primary threats with
the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance of thunderstorms each day through
Saturday, mainly during the afternoon and evening hours. A few
strong to severe thunderstorms cannot be ruled out on any of these
days; however, no organized or widespread severe weather is
expected. The primary threat from any thunderstorms will be
frequent lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 6, 6:57 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 PM EDT Sun Jun 6 2021

GAZ083-084-095>097-107-109-062330-
Wilkinson GA-Houston GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
Pulaski GA-
657 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...EASTERN
HOUSTON...LAURENS...BLECKLEY...NORTHWESTERN DODGE...TWIGGS AND
NORTHERN PULASKI COUNTIES UNTIL 730 PM EDT...

At 657 PM EDT...a line of strong thunderstorms extended from near
Kathleen to near Goldsboro to near Barnhill...and moving north at 30
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Cochran, Jeffersonville, Warner Robins, East Dublin, Chester,
Dexter, Dudley, Cadwell, Rentz, Danville, Montrose, Allentown, Robins
Air Force Base, Marion, Tarversville, Roddy, Nicklesville, Rowland
and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3237 8357 3267 8363 3266 8360 3267 8361
      3274 8321 3263 8274 3229 8274
TIME...MOT...LOC 2257Z 177DEG 27KT 3249 8355 3251 8321 3235 8273

WIND...40MPH
Special weather statement, Jun 6, 7:33 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sun Jun 6 2021

GAZ071>073-081>084-094-095-070000-
Peach GA-Wilkinson GA-Monroe GA-Baldwin GA-Bibb GA-Houston GA-
Crawford GA-Jones GA-Twiggs GA-
733 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...WESTERN
WILKINSON...SOUTHEASTERN MONROE...SOUTHWESTERN BALDWIN...BIBB...
NORTHERN HOUSTON...NORTHEASTERN CRAWFORD...JONES AND TWIGGS COUNTIES
UNTIL 800 PM EDT...

At 732 PM EDT...a line of strong thunderstorms extended from near
Skipperton to near Dry Branch to near McIntyre...moving north at 30
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Milledgeville, Gray, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Payne, Payne City,
Midway-Hardwick, Marion, Postell, Wayside, Griswoldville, Wesleyan
and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3285 8391 3308 8373 3306 8319 3277 8309
      3261 8338 3265 8375
TIME...MOT...LOC 2332Z 153DEG 25KT 3274 8374 3282 8347 3288 8316

WIND...40MPH
Special weather statement, Jun 6, 8:06 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Sun Jun 6 2021

GAZ071-072-082-070030-
Monroe GA-Bibb GA-Jones GA-
806 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE...NORTHEASTERN
BIBB AND JONES COUNTIES UNTIL 830 PM EDT...

At 806 PM EDT...a strong thunderstorm was near Arkwright, or 8 miles
southwest of Gray...moving north at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Postell, Bradley, Wayside, Dames
Ferry, Round Oak, Clinton, Jarrell Plantation, Arkwright, Juliette
and Plant Scherer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8385 3314 8377 3315 8370 3315 8354
      3288 8350 3284 8369
TIME...MOT...LOC 0006Z 160DEG 24KT 3296 8367

WIND...40MPH
Special weather statement, Jun 6, 9:16 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Sun Jun 6 2021

GAZ037-047-049-070145-
Morgan GA-Walton GA-Oconee GA-
916 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
NORTHEASTERN WALTON AND OCONEE COUNTIES UNTIL 945 PM EDT...

At 916 PM EDT...a strong thunderstorm was over Bostwick, or 10 miles
southwest of Watkinsville...moving north at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Watkinsville, Bogart, North High Shoals, Bostwick, Good Hope, Bishop,
Ebenezer, Gratis, Eastville, Farmington and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8352 3393 8351 3393 8349 3390 8339
      3367 8341 3366 8361 3388 8370 3395 8354
TIME...MOT...LOC 0116Z 172DEG 22KT 3375 8352

WIND...40MPH
Local storm report, Jun 6, 9:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT SUN JUN 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     1 S EASTVILLE           33.87N  83.51W
06/06/2021                   OCONEE             GA   EMERGENCY MNGR

            SEVERAL TREES WERE REPORTED DOWN, WITH A FEW FALLING ON
            POWERLINES, ALONG RAYS CHURCH RD NEAR THE INTERSECTION
            WITH HWY 53.

&&

EVENT NUMBER FFC2100380

TV
Special weather statement, Jun 6, 9:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 PM EDT Sun Jun 6 2021

GAZ025-027-036-037-070230-
Madison GA-Jackson GA-Clarke GA-Oconee GA-
953 PM EDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN JACKSON...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 1030
PM EDT...

At 952 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving north at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jefferson, Commerce, Athens, Arcade, Nicholson, Bogart, Athens-Clarke
County, Westgate Park, James Holland Youth Sports Cmpx, Bear Creek
Reservoir, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Barretts Mill, Apple Valley and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3411 8330 3391 8337 3393 8355 3396 8355
      3397 8354 3401 8356 3415 8357 3419 8342
TIME...MOT...LOC 0152Z 190DEG 23KT 3400 8346

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:06 PM EDTSpecial Weather StatementFFCJones24 min
Jun 6, 9:16 PM EDTSpecial Weather StatementFFCOconee29 min
Jun 6, 9:30 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee, Walton30 min
Jun 7, 3:11 PM EDTSpecial Weather StatementFFCHouston34 min
Jun 7, 3:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 7, 3:52 PM EDTSpecial Weather StatementFFCCoweta23 min
Jun 7, 4:04 PM EDTSpecial Weather StatementFFCJohnson26 min
Jun 7, 4:30 PM EDTSpecial Weather StatementFFCBibb45 min
Jun 7, 5:06 PM EDTSpecial Weather StatementFFCMontgomery, Toombs39 min
Jun 7, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Jun 7, 6:06 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 7, 6:32 PM EDTSpecial Weather StatementFFCGilmer28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.